EconPapers    
Economics at your fingertips  
 

Geometric ergodicity of Metropolis algorithms

Søren Fiig Jarner and Ernst Hansen

Stochastic Processes and their Applications, 2000, vol. 85, issue 2, 341-361

Abstract: In this paper we derive conditions for geometric ergodicity of the random-walk-based Metropolis algorithm on . We show that at least exponentially light tails of the target density is a necessity. This extends the one-dimensional result of Mengersen and Tweedie (1996, Ann. Statist. 24, 101-121). For super-exponential target densities we characterize the geometrically ergodic algorithms and we derive a practical sufficient condition which is stable under addition and multiplication. This condition is especially satisfied for the class of densities considered in Roberts and Tweedie (1996, Biometrika 83, 95-110).

Keywords: Monte; carls; Metropolis; algorithm; Geometric; ergodicity; Super-exponential; densities (search for similar items in EconPapers)
Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(99)00082-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:85:y:2000:i:2:p:341-361

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:85:y:2000:i:2:p:341-361